Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 81, NWS Shreveport, LA

April 1, 2005Sabine County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 1, 2005, 12:06 AM CST for Sabine County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2005, 12:06 AM CST (06:06 UTC)
Expired
Apr 1, 2005, 1:00 AM CST
In force
54 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Sabine County, TX

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2005-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2005-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2484 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 12:05 AM CST, 1 minute earlier.

Area forecast discussion, Apr 1, 12:05 AM CST, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1205 PM CST FRI APR 1 2005

.DISCUSSION...

ANOTHER ZONE UPDATE JUST SENT TO ADD TOR WATCH NUMBER 119 FOR MUCH
OF NORTHCENTRAL LA.  MADE SOME ADJUSTMENTS TO POPS ACROSS THE WEST
WHERE RAIN IS ENDING...AND ALSO MADE ADJUSTMENTS TO WINDS.

&&

.UPDATED PRELIMINARY POINT TEMPS/POPS...
SHV  54  60  42  69 /  50  30   0   0
MLU  57  60  43  67 /  70  30   0   0
DEQ  49  57  34  67 /  60  40   0   0
TXK  50  58  42  68 /  50  30   0   0
ELD  50  57  41  67 /  70  30   0   0
TYR  52  61  40  71 /  20  20   0   0
GGG  52  60  40  71 /  20  20   0   0
LFK  55  64  41  71 /  60  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

15
Hazardous weather outlook, Mar 31, 12:00 PM CST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST THU MAR 31 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST THU MAR 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF
NORTHWEST AND NORTH CENTRAL LOUISIANA...AS WELL AS MOST OF EAST
TEXAS...LATE THIS AFTERNOON THROUGH TONIGHT. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS OVER EXTREME NORTHEAST TEXAS...
EXTREME SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...TONIGHT.

A STATIONARY FRONT LOCATED FROM NEAR ALEXANDRIA LOUISIANA...TO
TYLER TEXAS...TO DALLAS...SEPARATED MOIST AIR TO THE SOUTH FROM
DRY AIR TO THE NORTH. THIS FRONT WILL MOVE SLIGHTLY NORTH THIS
AFTERNOON AND EVENING...AHEAD OF AN APPROACHING COLD FRONT...
WHICH WILL MOVE THROUGH THE FOUR STATE AREA TONIGHT. A STRONG UPPER
LEVEL STORM SYSTEM WILL ALSO MOVE EAST TONIGHT ACROSS THE FOUR
STATE AREA...TRIGGERING STRONG TO SEVERE THUNDERSTORMS IN THE MOIST
AIR...ALONG AND SOUTH OF THE WARM FRONT...MAINLY SOUTH OF INTERSTATE
20. ISOLATED SEVERE THUNDERSTORMS...MAINLY PRODUCING HAIL...COULD
ALSO OCCUR NORTH OF THIS FRONTAL BOUNDARY.

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO FORM LATE THIS
AFTERNOON OVER EAST OR NORTHEAST TEXAS...AND MOVE INTO NORTH
LOUISIANA THIS EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL LIKELY BE NEEDED LATE THIS AFTERNOON...THROUGH
TONIGHT.

03

In the hours before

Local storm report, Mar 31, 11:39 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1139 PM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND GST     4 S BENTON              32.63N 93.74W
03/31/2005  60 MPH           BOSSIER            LA   TRAINED SPOTTER

&&

JED
Local storm report, Mar 31, 11:46 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 PM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HAIL             6 ENE HALL SUMMIT       32.21N 93.21W
03/31/2005  1.00 INCH        RED RIVER          LA   TRAINED SPOTTER

&&

JED
Local storm report, Mar 31, 11:48 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 PM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 PM     HAIL             JONESBORO               32.24N 92.71W
03/31/2005  1.00 INCH        JACKSON            LA   TRAINED SPOTTER

&&

JED
Local storm report, Mar 31, 11:49 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1149 PM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     HAIL             2 N STERLINGTON         32.72N 92.06W
03/31/2005  1.75 INCH        UNION              LA   LAW ENFORCEMENT

&&

JED
Local storm report, Mar 31, 11:52 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 PM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND DMG     1 E BECKVILLE           32.24N 94.44W
03/31/2005                   PANOLA             TX   EMERGENCY MNGR

            *** 4 INJ *** SEVERAL RESIDENCES DAMAGED. 2 PERSONS
            HOSPITALIZED.

&&

JED
Local storm report, Apr 1, 12:06 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
1206 AM CST FRI APR 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             10 E LINDALE            32.51N 95.23W
03/31/2005  0.88 INCH        SMITH              TX   LAW ENFORCEMENT

            HAIL FELL ON FM 16

0550 PM     HAIL             LINDALE                 32.51N 95.41W
03/31/2005  0.88 INCH        SMITH              TX   LAW ENFORCEMENT

0603 PM     HAIL             HAWKINS                 32.59N 95.20W
03/31/2005  1.00 INCH        WOOD               TX   LAW ENFORCEMENT

0636 PM     HAIL             1 N LOGANSPORT          31.99N 93.99W
03/31/2005  0.75 INCH        DE SOTO            LA   LAW ENFORCEMENT

0639 PM     HAIL             TENAHA                  31.94N 94.24W
03/31/2005  0.75 INCH        SHELBY             TX   TRAINED SPOTTER

            INTERSECTION OF US HIGHWAY 59 AND COUNTY ROAD 4648.

0740 PM     HAIL             N BLANCHARD             32.59N 93.89W
03/31/2005  1.00 INCH        CADDO              LA   LAW ENFORCEMENT

            HILLSIDE TRAILOR PARK

0740 PM     HAIL             BLANCHARD               32.59N 93.89W
03/31/2005  1.75 INCH        CADDO              LA   LAW ENFORCEMENT

0800 PM     HAIL             1 S BENTON              32.68N 93.74W
03/31/2005  1.00 INCH        BOSSIER            LA   LAW ENFORCEMENT

0810 PM     HAIL             1 S CARTHAGE            32.14N 94.34W
03/31/2005  0.75 INCH        PANOLA             TX   EMERGENCY MNGR

0810 PM     HAIL             TYLER                   32.33N 95.30W
03/31/2005  0.88 INCH        SMITH              TX   PUBLIC

            WEST SIDE OF TOWN.

0810 PM     HAIL             5 E BENTON              32.69N 93.65W
03/31/2005  1.00 INCH        BOSSIER            LA   LAW ENFORCEMENT

            PALMETTO SUBDIV.

0810 PM     HAIL             3 E BENTON              32.69N 93.69W
03/31/2005  1.00 INCH        BOSSIER            LA   LAW ENFORCEMENT

            PALMETTO SUBDIVISION

0813 PM     HAIL             8 WSW CARTHAGE          32.11N 94.46W
03/31/2005  0.75 INCH        PANOLA             TX   EMERGENCY MNGR

0815 PM     HAIL             STONEWALL               32.26N 93.82W
03/31/2005  1.00 INCH        DE SOTO            LA   LAW ENFORCEMENT

0815 PM     HAIL             12 SSE CARTHAGE         31.99N 94.26W
03/31/2005  0.88 INCH        PANOLA             TX   EMERGENCY MNGR

0825 PM     HAIL             1 S WASKOM              32.46N 94.06W
03/31/2005  1.75 INCH        HARRISON           TX   LAW ENFORCEMENT

0900 PM     HAIL             KEACHI                  32.18N 93.92W
03/31/2005  0.75 INCH        DE SOTO            LA   AMATEUR RADIO

0900 PM     TSTM WND DMG     1 SSE OVERTON           32.26N 94.97W
03/31/2005                   RUSK               TX   TRAINED SPOTTER

            POWER LINES DOWN AT SCHOOL ON STATE HIGHWAY 42.

0900 PM     TSTM WND DMG     OVERTON                 32.28N 94.97W
03/31/2005                   RUSK               TX   TRAINED SPOTTER

            MULTIPLE TREES AND POWER LINES DOWN ALONG STATE HIGHWAY
            42.

0900 PM     HAIL             STONEWALL               32.26N 93.82W
03/31/2005  0.75 INCH        DE SOTO            LA   LAW ENFORCEMENT

0905 PM     TSTM WND DMG     1 S OVERTON             32.26N 94.97W
03/31/2005                   RUSK               TX   TRAINED SPOTTER

            POWER LINES DOWN.

0915 PM     HAIL             2 W ARCADIA             32.55N 92.96W
03/31/2005  0.75 INCH        BIENVILLE          LA   LAW ENFORCEMENT

0930 PM     HAIL             TATUM                   32.31N 94.52W
03/31/2005  1.00 INCH        RUSK               TX   AMATEUR RADIO

0935 PM     HAIL             10 W CASTOR             32.25N 93.34W
03/31/2005  1.00 INCH        BIENVILLE          LA   CO-OP OBSERVER

0940 PM     HAIL             CARTHAGE                32.15N 94.34W
03/31/2005  2.75 INCH        PANOLA             TX   EMERGENCY MNGR

0940 PM     HAIL             BECKVILLE               32.24N 94.46W
03/31/2005  2.75 INCH        PANOLA             TX   EMERGENCY MNGR

0945 PM     TSTM WND DMG     1 E BECKVILLE           32.24N 94.44W
03/31/2005                   PANOLA             TX   EMERGENCY MNGR

            *** 4 INJ *** SEVERAL RESIDENCES DAMAGED. 2 PERSONS
            HOSPITALIZED.

0945 PM     HAIL             ATHENS                  32.65N 93.03W
03/31/2005  0.75 INCH        CLAIBORNE          LA   LAW ENFORCEMENT

0945 PM     TSTM WND DMG     BECKVILLE               32.24N 94.46W
03/31/2005                   PANOLA             TX   EMERGENCY MNGR

            TREES DOWN.

0948 PM     TSTM WND DMG     BECKVILLE               32.24N 94.46W
03/31/2005                   PANOLA             TX   EMERGENCY MNGR

            WIDESPREAD TREES DOWN/POWER OUTAGE.

1000 PM     HAIL             3 W WASKOM              32.48N 94.12W
03/31/2005  0.75 INCH        HARRISON           TX   LAW ENFORCEMENT

1006 PM     HAIL             11 SSW GREENWOOD        32.29N 94.05W
03/31/2005  0.88 INCH        CADDO              LA   TRAINED SPOTTER

1040 PM     TSTM WND GST     1 S BENTON              32.68N 93.74W
03/31/2005  69 MPH           BOSSIER            LA   TRAINED SPOTTER

1040 PM     HAIL             RUSTON                  32.53N 92.64W
03/31/2005  0.88 INCH        LINCOLN            LA   TRAINED SPOTTER

1044 PM     HAIL             RUSTON                  32.53N 92.64W
03/31/2005  0.88 INCH        LINCOLN            LA   AMATEUR RADIO

1044 PM     TSTM WND DMG     SHREVEPORT              32.47N 93.80W
03/31/2005                   CADDO              LA   LAW ENFORCEMENT

            TREES DOWN ON WEST SIDE.

1045 PM     TSTM WND GST     4 S BENTON              32.63N 93.74W
03/31/2005  60 MPH           BOSSIER            LA   TRAINED SPOTTER

1048 PM     TSTM WND DMG     SHREVEPORT              32.47N 93.80W
03/31/2005                   CADDO              LA   LAW ENFORCEMENT

            POWER LINES DOWN ON ELLERBE ROAD.

1059 PM     HAIL             DOWNSVILLE              32.63N 92.41W
03/31/2005  0.75 INCH        LINCOLN            LA   EMERGENCY MNGR

1110 PM     HAIL             6 ENE HALL SUMMIT       32.21N 93.21W
03/31/2005  1.00 INCH        RED RIVER          LA   TRAINED SPOTTER

1120 PM     HAIL             2 N STERLINGTON         32.72N 92.06W
03/31/2005  1.75 INCH        UNION              LA   LAW ENFORCEMENT

1147 PM     HAIL             JONESBORO               32.24N 92.71W
03/31/2005  1.00 INCH        JACKSON            LA   TRAINED SPOTTER

&&

JED

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 6:00 PM CSTSevere Thunderstorm WarningSHVUpshur, Wood60 min
Mar 31, 6:23 PM CSTSevere Thunderstorm WarningSHVPanola, Shelby67 min
Mar 31, 7:18 PM CSTSevere Thunderstorm WarningSHVRusk42 min
Mar 31, 7:45 PM CSTSevere Thunderstorm WarningSHVPanola60 min
Mar 31, 7:51 PM CSTSevere Thunderstorm WarningSHVSmith54 min
Mar 31, 8:16 PM CSTSevere Thunderstorm WarningSHVHarrison44 min
Mar 31, 8:36 PM CSTSevere Thunderstorm WarningSHVGregg, Rusk54 min
Mar 31, 8:46 PM CSTSevere Thunderstorm WarningSHVSmith44 min
Mar 31, 9:23 PM CSTSevere Thunderstorm WarningSHVPanola67 min
Mar 31, 9:46 PM CSTSevere Thunderstorm WarningSHVHarrison59 min
Mar 31, 6:34 PM CSTSevere Thunderstorm WarningSHVDe Soto56 min
Mar 31, 7:28 PM CSTSevere Thunderstorm WarningSHVCaddo, De Soto62 min
Mar 31, 8:12 PM CSTSevere Thunderstorm WarningSHVBienville, Red River63 min
Mar 31, 8:20 PM CSTSevere Thunderstorm WarningSHVCaddo55 min
Mar 31, 8:30 PM CSTSevere Thunderstorm WarningSHVDe Soto, Webster60 min
Mar 31, 9:15 PM CSTSevere Thunderstorm WarningSHVClaiborne60 min
Mar 31, 9:27 PM CSTSevere Thunderstorm WarningSHVBienville63 min
Mar 31, 9:39 PM CSTSevere Thunderstorm WarningSHVRed River51 min
Mar 31, 9:57 PM CSTSevere Thunderstorm WarningSHVUnion63 min
Mar 31, 10:02 PM CSTSevere Thunderstorm WarningSHVCaddo, De Soto58 min
Mar 31, 10:21 PM CSTSevere Thunderstorm WarningSHVBossier, Red River54 min
Mar 31, 10:26 PM CSTSevere Thunderstorm WarningSHVLincoln64 min
Mar 31, 10:46 PM CSTSevere Thunderstorm WarningSHVBienville, Webster59 min
Mar 31, 10:57 PM CSTSevere Thunderstorm WarningSHVNatchitoches, Union63 min
Mar 31, 11:26 PM CSTSevere Thunderstorm WarningSHVJackson, Winn64 min
Mar 31, 11:58 PM CSTSevere Thunderstorm WarningSHVCaldwell, Ouachita62 min
Apr 1, 2:09 AM CSTSevere Thunderstorm WarningSHVGrant84 min
Mar 31, 9:12 PM CSTSevere Thunderstorm WarningSHVLafayette, Miller63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.